Alert archive / New Mexico / High Wind Watches in 2009

High Wind Watch 2, NWS El Paso, TX

March 25, 2009

NWS El Paso, TX issued this high wind watch at Mar 25, 2009, 11:50 AM MDT. It took effect at Mar 26, 2009, 1:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 25, 2009, 11:50 AM MDT (17:50 UTC)
In effect from
Mar 26, 2009, 1:00 PM MDT
Expired
Mar 26, 2009, 3:45 AM MDT
In force
Issued by
NWS El Paso, TX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Mar 25, 4:35 AM MDT, 7 hours 15 minutes earlier.

Area forecast discussion, Mar 25, 4:35 AM MDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
435 AM MDT WED MAR 25 2009

.SYNOPSIS...
A SERIES OF UPPER LEVEL STORM SYSTEMS WILL BRING WINDY CONDITIONS
TO THE AREA TODAY...THURSDAY...FRIDAY...SUNDAY AND NEXT TUESDAY.
THE SYSTEM ON THURSDAY WILL ALSO BRING IN MUCH COOLER AIR SO OUR
HIGHS ON FRIDAY AND SATURDAY WILL RUN BELOW NORMAL. WE CAN EXPECT
MORE SEASONAL TEMPERATURES FOR THE FIRST PART OF NEXT WEEK.

&&

.DISCUSSION...
LOOKS LIKE THE WINDS OF MARCH HAVE FINALLY BLOWN INTO TOWN. THE
NEXT SEVEN DAYS LOOKS TO BE MORE WINDY THAN NOT. TODAY A FAST
MOVING SHORT WAVE WILL DASH ACROSS NEW MEXICO. THIS SYSTEM WILL
HELP MIX DOWN SOME OF THE STRONGER WINDS ALOFT. CLOUDS STREAMING
UP OUT OF THE PACIFIC MAY HAMPER SOME OF THE WINDS...ESPECIALLY
WEST OF THE RIO GRANDE. I STILL THINK WE WILL SEE SOME WINDY
CONDITIONS THIS AFTERNOON AND AT THE VERY LEAST BREEZY. AFTER THIS
SHORT WAVE MOVES ON THROUGH WE WONT GET A BREAK. ON THURSDAY A
MUCH STRONGER AND DEEPER TROF WILL DROP OUT OF THE ROCKIES AND
INTO NEW MEXICO. THE MODELS HAVE BEEN CONSISTENT WITH DROPPING THE
LOW INTO CENTRAL NEW MEXICO AND THEN MOVING IT EAST. THOUGH NOT A
CLASSIC WIND SET UP IT DOES LOOK LIKE WE WILL HAVE ANOTHER GOOD
WIND EVENT THURSDAY AFTERNOON. RIGHT NOW I AM EXPECTING THAT WE
WILL NEED TO ISSUE A WIND ADVISORY FOR THURSDAY AFTERNOON. THE
SYSTEM WILL ALSO BRING A SLIGHT CHANCE FOR PRECIPITATION TO AREA
MOUNTAINS. LOOKS LIKE THE SNOW LEVEL WILL BE AROUND 7K...BUT IM
NOT EXPECTING MUCH SNOW OR RAIN WITH THE SYSTEM SINCE IT IS TAKING
A MORE INLAND ROUTE TO REACH US. IN ADDITION TO THE WIND AND
SPRINKLES AND FLURRIES THE SYSTEM WILL ALSO USHER IN MUCH COOLER
AIR TO THE AREA. FRIDAY COULD BE BREEZY TO WINDY AS WELL AS WE
WILL BE ON THE BACK SIDE OF THE COLD FRONT AND COOLER AIR WILL
CONTINUE TO MOVE INTO THE AREA ALL DAY. SATURDAY LOOKS TO BE A
CALMER DAY AS A DRY AND COOL NORTHWEST FLOW ALOFT WILL CONTROL OUR
WEATHER. BUT ON SUNDAY ANOTHER UPPER LEVEL SHORT WAVE WILL MOVE
ACROSS NEW MEXICO. THIS SYSTEM WILL ALSO HELP TO GIVE US A WINDY
AFTERNOON ON SUNDAY...BUT THE SYSTEM WILL BE TO FAR NORTH TO
AFFECT OUR WEATHER ANY OTHER WAY. MONDAY WILL AGAIN GIVE US
ANOTHER NICE DAY WITH CALMER WINDS AND SUNNY SKIES...BUT THAT
WONT LAST...AS ANOTHER STRONG TROF WILL APPROACH THE AREA ON
TUESDAY...AND WHAT A SURPRISE...THINGS LOOK PRETTY WINDY NEXT
TUESDAY.

TEMPERATURES WILL BE UP AND DOWN FOR THE NEXT SEVERAL DAYS...BUT
MORE DOWN THAN ANYTHING. TODAY AND THURSDAY WE WILL SEE OUR HIGHS
NEAR SEASONAL NORMALS...BUT AS THE BIG TROF PULLS ON THROUGH LATE
ON THURSDAY IT WILL SWEEP A PRETTY STRONG COLD FRONT ACROSS THE
AREA. FRIDAYS HIGHS WILL RUN FIFTEEN TO TWENTY DEGREES BELOW
NORMAL. ON SATURDAY TEMPERATURES WILL QUICKLY REBOUND...BUT STILL
RUN AROUND TEN DEGREES BELOW NORMAL. FOR SUNDAY THROUGH TUESDAY WE
CAN EXPECT NEAR NORMAL TEMPERATURES...DESPITE THE WINDY CONDITIONS.

&&

.AVIATION...25/12Z-26/12Z
GENERALLY VFR CONDITIONS FOR THE NEXT 24 HOURS. HIGH CLOUDS WILL
CONTINUE TO STREAM ACROSS THE AREA GIVING US CEILINGS AROUND
250K. AN APPROACHING SHORT WAVE TROF WILL HELP GIVE US BREEZY TO
WINDY CONDITIONS THIS AFTERNOON. THIS WILL HELP GENERATE MODERATE
OR GREATER TURBULENCE IN AND NEAR MOUNTAINS.

&&

.FIRE WEATHER...

...FIRE WEATHER WATCH FOR THE EASTERN ZONES TODAY AND FOR THE
WHOLE ARE ON THURSDAY...

A FAST MOVING UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA
TODAY GIVING US BREEZY TO WINDY CONDITIONS ESPECIALLY ACROSS THE
EASTERN ZONES. CRITICAL FIRE WEATHER LEVELS WILL LIKELY BE MET
EAST OF THE RIO GRANDE TODAY. ANOTHER STRONGER SYSTEM WILL
APPROACH THE AREA ON THURSDAY. THIS STRONGER SYSTEM WILL BRING
STRONGER WINDS AND A CHANCE FOR SHOWERS TO AREA MOUNTAINS.
CRITICAL FIRE WEATHER LEVELS WILL LIKELY BE MET ACROSS MOST THE
AREA ON THURSDAY. SHOWERS...IF ANY WILL BE LIGHT. FRIDAY AND
SATURDAY WILL SEE COOLER AND CALMER CONDITIONS. ON SUNDAY ANOTHER
FAST MOVING SYSTEM WILL GIVE US ANOTHER ROUND OF WINDY WEATHER.
MONDAY WILL SEE CALMER CONDITIONS...BUT ANOTHER APPROACHING UPPER
LEVEL SYSTEM WILL GIVE US BREEZY TO WINDY CONDITIONS ON NEXT
TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  48  73  47  59 /   0   0   0  10  10
SIERRA BLANCA TX        73  43  73  41  58 /   0   0   0  10  10
LAS CRUCES              71  43  72  46  58 /   0   0   0  10  10
ALAMOGORDO              68  43  70  44  56 /   0   0   0  10  10
CLOUDCROFT              49  31  51  26  37 /   0   0   0  10  10
TRUTH OR CONSEQUENCES   70  42  71  43  57 /   0   0   0  10  10
SILVER CITY             64  36  67  32  53 /   0   0   0  10  10
DEMING                  71  42  72  42  58 /   0   0   0  10  10
LORDSBURG               71  41  72  38  58 /   0   0   0  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NMZ110>113.

     FIRE WEATHER WATCH FROM 1 PM MDT THIS AFTERNOON THROUGH THIS
     EVENING FOR NMZ112-113.

TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR TXZ055-056.

     FIRE WEATHER WATCH FROM 1 PM MDT THIS AFTERNOON THROUGH THIS
     EVENING FOR TXZ055-056.

&&

15/15
Hazardous weather outlook, Mar 25, 6:06 AM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
606 AM MDT WED MAR 25 2009

NMZ022>025-030>032-TXZ055-056-261215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
606 AM MDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS TODAY WILL BE
BREEZY TO WINDY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WE WILL HAVE WINDY CONDITIONS ON THURSDAY. SUSTAINED WINDS OF 25
TO 35 MPH WILL BE POSSIBLE IN THE AFTERNOON. WE WILL SEE ANOTHER
WINDY ON FRIDAY AND SUNDAY AND NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:09 AM MDTRed Flag WarningEPZDoña Ana, Lincoln, Otero, Sierra13 hr
Mar 25, 1:56 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more31 hr

Nearby

High Wind Watches in New Mexico, 2009High Wind Watches in Texas, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.